MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Catalog Number 261221
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a codman perforator (id 261221) did not stop during procedure, and the surgeon had to pull it off the mtd midas rex.The perforator was stuck in the skull and a vice grip had to be used to remove it from the patient.The event led to less than 30 minutes of surgical delay.It was ststed that the drill possibly malfunctioned by not stopping once the surgeon let off the foot pedal.Medical staff is unsure if the malfunction was due to the drill or the perforator.The perforator clicked into place in the drill.The recommended spring tests were being performed between each burr hole, and the angle of approach was perpendicular as per the instructions for use (ifu).According to information provided it is unknown if the perpendicular approach maintained through the drilling process or if was there any rocking motion included.It is also unknown if there was constant downward pressure.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.The codman perforator (id 261221) was returned for evaluation: failure analysis - the device was damaged by the customer, likely during removal from the skull.However, even with this damage, the device worked as expected and did not plunge.Root cause analysis - the potential root causes may be related to the pressure application and/or use technique.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h3, h11.Failure analysis update - visual inspection was performed, and the following were noted.It was received disassembled, and a good weld was observed; however, the device was heavily soiled.The perforator was also visually inspected for any defects that could cause it to become stuck, and no abnormalities were found.Some tooling marks were identified, which were consistent with the device being removed using ¿vice grips¿ as the customer described.It was reported that the midas drill did not stop when the foot pedal was released.This device is not manufactured or sold by integra and is outside the scope of this complaint.This device would need to be investigated by the manufacturer to evaluate the allegation ¿would not stop.¿ no indication was given by the customer that the perforator failed to disengage.The spring test and drill into the pine board were not performed as the device was received disassembled.The complaint will be confirmed as the visual inspection confirms the use of tools to remove the perforator, as well as the device being received disassembled.This indicates that the device was stuck during use.
 
Event or Problem Description
N/a.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23379906
Report Number3014334038-2025-00139
Device Sequence Number8863591
Product Code HBF
UDI-Device Identifier10381780513599
UDI-Public10381780513599
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number261221
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer11/25/2025
01/16/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/11/2025
02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MTD MIDAS REX
Patient Age56 YR
Patient SexFemale